MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. COOLFLOW IRRIGATION PUMP; PUMP, CIRCULATING-FLUID, LOCALIZED HEAT

BIOSENSE WEBSTER INC. COOLFLOW IRRIGATION PUMP; PUMP, CIRCULATING-FLUID, LOCALIZED HEAT
Model Number CFP002
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pulmonary Edema (2020)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an atrial fibrillation (afib) ablation procedure on (b)(6) 2020 with a coolflow® irrigation pump and suffered acute pulmonary edema.During the procedure, the cable would not allow the catheter to zero.A new cable passed off, and the catheter was able to be zeroed.Case continued without further issues.A total of 87 radiofrequency (rf) applications were done.No immediate patient consequences were reported.Same day, post-procedure, the patient developed acute pulmonary edema (ae1) and was admitted.Unspecified medication was administered.Dc cardioversion was performed.Prolonged hospitalization was required.Issue was resolved, the patient was discharged on (b)(6) 2020.The principal investigator assessed this event as moderate in severity, serious, unlikely related to the study device (qdot micro¿ catheter), not related to the study device (nmarq¿ multi-channel rf generator sw v3.0.1), unlikely related to the study device (nmarq¿ multi-channel rf generator sw v3.0.6), not related to the study device (tx eco ext interface cable (d-1357-03-si), not related to the study device (tx eco cable dongle (em-5050-055f), not related to the non-bwi investigational devices (e.G.Pump, tubing, cables, non-study catheters, etc) and probable index procedure related.Given the implied relationship of adverse event to the study device qdot micro¿ catheter and procedure, this event is to be reported under the marketed device used, the coolflow® irrigation pump, which could have contributed to the causality of the event.
 
Additional Manufacturer Narrative
It was reported that a 71-year-old female patient underwent an atrial fibrillation (afib) ablation procedure on (b)(6) 2020 with a coolflow® irrigation pump and suffered acute pulmonary edema.Device investigation details: the serial number of the coolflow® irrigation pump provided by the customer was not recognized as a valid serial number.Multiple follow-up attempts to clarify the unit information have been performed, but no additional information was provided.Since there is no clarification, no product investigation can be performed, and the customer complaint cannot be confirmed.Since no serial number was provided, no manufacturer record evaluation could be performed.If additional information is received regarding clarification of the system used in this event, a supplemental 3500a report will be submitted to the fda.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
COOLFLOW IRRIGATION PUMP
Common Device Name
PUMP, CIRCULATING-FLUID, LOCALIZED HEAT
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key11024566
Report Number2029046-2020-01955
Device Sequence Number3548183
Product Code DRF
UDI-Device Identifier10846835000085
UDI-Public10846835000085
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990071/S5
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCFP002
Device Catalogue NumberCFP002
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ SMC; CARTO 3 SYSTEM; CARTO SMARTTOUCH DONGLE; COOLFLOW TUBING SET,SINGLE PK; EXTENSION CABLE; INDIFFERENT ELECTRODE COMPATIBLE WITH NMARQ¿SYSTEM; UNK_QDOT MICRO
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR